Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 120, NWS Cheyenne, WY

July 10, 2005Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 10, 2005, 5:49 PM MDT for Morrill County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2005, 5:49 PM MDT (23:49 UTC)
Expired
Jul 10, 2005, 6:26 PM MDT
In force
37 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Morrill County, NE

The radar

The Cheyenne radar (KCYS), 162 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3029 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:00 PM MDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jul 10, 2:00 PM MDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT SUN JUL 10 2005

.SHORT TERM...SFC FRONT DID MANAGE TO EDGE ACROSS CYS EARLIER BUT
HAS RETREATED A BIT BACK NORTH THIS AFTERNOON.  FRONT WILL PUSH BACK
SOUTH AGAIN TONIGHT AS UPPER TROF MOVES INTO THE NRN PLAINS.  WIDELY
SCT LIGHT SHOWERS AND A COUPLE OF TSTRMS NOW OVER NRN AND WRN PARTS
OF THE CWA. THESE SHOULD CONTINUE TO PROGRESS EASTWARD AS MID LEVEL
MOISTURE SHIFTS ACROSS WITH BEST COVERAGE EXPECTED OVER THE NRN CWA
THIS EVENING WHERE UPPER SUPPORT WILL BE A BIT BETTER.  SFC HIGH
NOSES INTO CWA MONDAY SO EXPECT DRY AND A BIT COOLER TEMPS.  ISOLATED
CONVECTION MAY TRY TO DEVELOP OVER THE SRN MTNS LATE IN THE AFTN
IF SOME MOISTURE CAN CREEP BACK NORTH BUT EXPECT BULK OF ACTIVITY TO
EXIST SOUTH ACROSS COLORADO.

.LONG TERM...MON NGT THRU THU...MODELS ESPECIALLY ETA SHOWING
SOME INSTBLTY AND PCPN OVER FAR SE WY INTO MON EVNG WITH WEAK MOIST
LOW LEVEL UPSLOPE FLOW.  WILL CUT BACK ON AREAL COVERAGE OF TSTMS
AND CONFINE THEM TO FAR SE WY/FAR SW NEB PNHNDL.  MODELS CONTINUE
THE MOIST LOW LEVEL FLOW INTO TUE...AND HAVE ADDED SOME TSTMS TO FAR
SE WY LATE IN THE DAY TUE.  UPPER RIDGE REBUILDS OVER MUCH OF REGION
STARTING ON TUE...CONTG INTO THU.  TEMPS TO RISE A LITTLE EACH
DAY...WITH HOT TEMPS ALL AREAS BY THU.  MOISTURE ALSO DRIES UP WITH
TIME AND HAVE LEFT WED AND THU DRY.

FOR FRIDAY THROUGH SUNDAY...NORTHERN STREAM SHORTWAVE PROGRESSES
EASTWARD THROUGH SOUTHERN CANADA AS FLATTEN RIDGE REAMPLIFIES
SATURDAY.  THE LAST COUPLE OF GFS RUNS HAS A FAIRLY DECENT SHORTWAVE
TROF MIGRATING SE THROUGH OUR AREA SUNDAY AS RIDGE AXIS SHIFTS
OFFSHORE.  FEEL GFS BEING TOO BULLISH ON SHORTWAVE...HOWEVER HAVE
INTRODUCED LOW POPS ACROSS OUR CWA SUNDAY AFTERNOON.  EXPECT
UNSEASONABLY WARM/DRY CONDITIONS TO CONTINUE FRIDAY AND
SATURDAY...ALTHOUGH CAN NOT RULE OUT A FEW RENEGADE DIURNAL
THUNDERSTORMS.  IF GFS PANS OUT FOR SUNDAY EXPECT A GREATER CHANCE
OF PRECIP WITH SLIGHTLY COOLER TEMPS AS WE HEAD INTO NEXT WEEK.

&&

CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jul 10, 10:35 AM MDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1035 AM MDT SUN JUL 10 2005

NEZ001>003-019>021-054-055-WYZ059>070-111115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1035 AM MDT SUN JUL 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST
WYOMING...MAINLY EAST OF THE LARAMIE RANGE BY LATE THIS AFTERNOON
AND SPREAD EAST INTO MAINLY THE NORTHERN NEBRASKA PANHANDLE THIS
EVENING.  THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE GUSTY WINDS
UP TO 50 MPH. THE MOST NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE
NORTHERN PORTION OF THE AREA...FROM DOUGLAS TO CHADRON...THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ACROSS
THE AREA MONDAY AND AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 10, 5:24 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT SUN JUL 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             2 W TORRINGTON          42.07N 104.22W
07/10/2005  1.00 INCH        GOSHEN             WY   TRAINED SPOTTER

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 5:33 PM MDTSevere Thunderstorm WarningCYSSioux61 min
Jul 10, 5:06 PM MDTSevere Thunderstorm WarningCYSGoshen39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.